Hail, Pottawattamie
- When
- June 19, 12:40 AM CST
- Where
- Pottawattamie County, 11 mi E of Macedonia
- Measured
- 2.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.200, -95.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 8:53 PM CST, 3 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 953 PM CDT SUN JUN 18 2006 .UPDATE... UPDATED COVERAGE OF TSRA FM ISOLATED TO SCT TSRA OVERNIGHT WITH ANTICIPATED INCREASE IN LOW LEVEL JET/ISENTROPIC LIFT. && .DISCUSSION... SFC ANALYSIS HAD THE SFC FNT TO THE S OF LNK WITH DEWPOINTS IN THE N IN THE LOWER 50S AND SE PORTIONS OF THE FCST AREA IN THE 60S. THE OAX SOUNDING DID NOT HAVE A LOT OF CAPE...HOWEVER WAS SHOWING AMPLE SHEAR. LATEST RADAR TRENDS HAD PERSISTENT ELEVATED SHOWERS IN THE NRN PORTION OF THE FCST AREA AND AN ISOLATED TSRA IN HASTINGS AREA WITH ACCAS BEFORE SUNSET. HAVE BEEN WATCHING MODERATE CU SINCE AROUND 8PM BECOME MORE OF A LINE OF SHOWERS AND THUNDERSTORMS FROM THE ACCAS FM AROUND WAUSA THRU MISSOURI VALLEY AND OAKLAND IA. THE UPR AIR MAPS FM 00Z SHOWED A JET MAX IN SD AND IS PROGGED TO DIVE INTO ERN NEB AND IA. THE MID LEVEL TROF WAS SWINGING THRU NRN WI/MN AND INTO NE NEBRASKA. THERE WAS SOME H7 WAA NOTED AND MOISTURE POOLED PER THE RUC ANALYSIS/OAX SOUNDING. WITH THE INCREASING LOW LEVEL JET...WOULD EXPECT THE ISENTROPIC LIFT AND THETA-E ADVECTION TO INCREASE ALONG WITH MOISTURE AVAILABLE...WOULD EXPECT THIS SUSTAIN ISO TO SCT TSRA OVERNIGHT FROM ERN NEB IN WRN IA. && .PREV DISCUSSION... (ISSUED 201 PM CDT SUN JUN 18 2006) DISCUSSION... RADAR LOOP SHOWING NARROW SWATH OF POST-FRONTAL PCPN PUSHING EASTWARD ALONG THE NEB/SD BORDER THIS AFTERNOON. LIGHTNING ACTIVITY APPEARS TO BE DECREASING WITH TIME AS ACTIVITY MOVES INTO A LESS UNSTABLE ENVIRONMENT. WV SATL IMAGERY AND NETWORK PROFILERS DEPICT SUBTLE PIECE OF ENERGY OVER THE PCPN BAND JUST SOUTH OF THE MAIN UPPER LEVEL WAVE. LIFT PROBABLY ALSO ENHANCED A BIT FROM LFQ OF UPPER JET REACHING INTO WRN SD/WRN NEB. FOR TONIGHT...MODELS SHOW THE FRONTAL BOUNDARY SINKING SOUTHWARD INTO NEB/IA AS THE UPPER MS VLY WAVE PUSHES TOWARD THE WESTERN GREAT LAKES REGION. POCKET OF WAA LIFT PROGGED ACROSS THE CWA THIS EVENING LEAVING THE POSSIBILITY OPEN FOR SOME POST-FRONTAL THUNDER POPPING. RUC/GFS TPI VALUES THOUGH GENERALLY SUGGEST THEY WOULD BE ISOLATED IN NATURE. ON MONDAY...NICE DAY ANTICIPATED AS UPPER LEVEL RIDGE TAKES HOLD ACROSS THE PLAINS AS BROAD SURFACE HIGH PRESSURE SCOOTS THE SURFACE BOUNDARY INTO KS AND THEN STALLS. PCPN CHANCE THOUGH RETURN MONDAY NIGHT AS THE KS BOUNDARY HEADS BACK NORTH ACROSS THE CWA...ASSOCIATED WITH LEE SIDE CYCLOGENESIS IN RESPONSE TO APPROACHING SHORT WAVE ENERGY OVER THE NORTHERN ROCKIES. IT APPEARS THAT THE MODELS GENERALLY FAVOR BEST PCPN CHANCES ALONG A FRONTAL BOUNDARY HUGGING THE MISSOURI RIVER VLY. WILL LEAVE SLGT POPS IN TUESDAY FOR ANY LINGERING ACTIVITY. FOR WEDNESDAY...THE PATTERN BEGINS TO ALTER TO ZONAL FLOW WITH A SFC BOUNDARY SETTLING ACROSS/NEAR THE SRN CWA FOR THE NEXT FEW DAYS. SMALL POPS SEEM REASONABLE AT THIS POINT GIVEN LLVL SOUTHERLY FLOW RETURNS MOISTURE TO THE REGION. THE EXTENDED PERIODS ARE HIGHLIGHTED BY FAST FLOW WESTERLIES AND MEAN POSITION OF THE POLAR JET PREVAILING ACROSS THE NORTHERN CONUS...SUGGESTING ORGANIZED SEVERE WX THREAT WILL GENERALLY REMAIN NORTH OF CWA. OTHERWISE...NOT MUCH CHANGE FROM YESTERDAYS FCST. GFS/CMC/FNMOC MREF CONSISTENT SHOWING ZONAL FLOW FROM THE PAC NW THRU THE NRN TIER STATES UNTIL DAY 5 WHEN UPPER RIDGE FORMS OVER THE ROCKIES AND NW FLOW SETTLES IN OVER THE CENTRAL CONUS. MEANWHILE... THUNDER CHANCES REMAIN FOR THE CWA AS THE GFS/ECMWF CONTINUE TO ADVERTISE A BOUNDARY SETTING UP AND STALLING IN THE VCTY OF THE CWA...PROMPTING THUNDER CHANCES FROM WEDNESDAY NIGHT THRU FRIDAY NIGHT AND HOPEFULLY BRINGING MUCH NEEDED PCPN TO THE REGION. DRY FCST THEN FOR SATURDAY AND SUNDAY AS SFC HIGH BUILDS IN ACROSS THE NRN/CNTRL PLAINS AND KICKS THE STALLED BOUNDARY SOUTHWARD. DEE OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. ZAPOTOCNY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 537 PM CDT SUN JUN 18 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 537 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE OUTLOOK AREA TONIGHT. THE STRONGEST STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. SURFACE LOW PRESSURE WAS OVER SOUTHWEST NEBRASKA...WITH A WARM FRONT STRETCHING EASTWARD TOWARD LINCOLN AND NEBRASKA CITY INTO SOUTHWEST IOWA. DAYTIME HEATING WITH TEMPERATURES IN THE UPPER 80S...SURFACE DEWPOINTS IN THE 50S AND 60S AND THE LOCATION OF THE FRONTAL BOUNDARY SHOULD PROVIDE A LOW LEVEL FOCUS FOR CONVECTION. IN ADDITION...A JET MAX WITH THE MID LEVEL TROUGH...POOLING OF DEEPER MOISTURE...AND THETA-E ADVECTION OVER THE OUTLOOK AREA MAY INCREASE THUNDERSTORM COVERAGE. ONGOING CONVECTION ACROSS NORTHERN NEBRASKA INTO NORTHERN IOWA SHOULD CONTINUE AND SHIFT INTO IOWA AS THESE ARE ALONG THE SOUTHERN EDGE OF THE WESTERLIES AND ASSOCIATED WITH THE MID LEVEL TROUGH. THE MAIN HAZARD WITH THESE STORMS SHOULD BE LIGHTNING WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ZAPOTOCNY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
829 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MANLEY 40.92N 96.17W
06/17/2006 CASS NE PUBLIC
DAMAGE TO HORSE BARN. COMBINE TIPPED OVER. TREE LIMBS
BLOWN DOWN. REPORTED BY THE PUBLIC. LAW ENFORCEMENT
REPORTED TELEPHONE POLES SNAPPED. TIME ESTIMATED BASED ON
RADAR DATA.
&&
DEWALDThe Omaha radar (KOAX), 97 km away, was scanning. The volume nearest the first event began at 06:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515362.